Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 21, 2015, 12:46 AM CDT for Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 12:46 AM CDT (05:46 UTC)
- Expired
- May 21, 2015, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
673
WGUS54 KEWX 210546
FFWEWX
TXC491-210845-
/O.NEW.KEWX.FF.W.0043.150521T0546Z-150521T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 AM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 345 AM CDT
* AT 1244 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN FROM JARRELL TO ANDICE TO FLORENCE TO EAST OF BERTRAM.
DOPPLER RADAR ESTIMATES SHOW UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. THE THUNDERSTORMS ARE MOVING SLOWLY TO THE SOUTHEAST.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROUND ROCK...GEORGETOWN...GRANGER...SERENADA...BARTLETT...
FLORENCE...JARRELL...LIBERTY HILL...WEIR...GEORGETOWN DAM...
ANDICE...SUN CITY...WALBURG...SEWARD JUNCTION...THEON...JONAH AND
SCHWERTNER.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3089 9773 3082 9747 3074 9728 3054 9762
3062 9794 3063 9795 3062 9797 3064 9804
3091 9783
$$
CP2 follow-up statements
718
WGUS74 KEWX 210724
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
224 AM CDT THU MAY 21 2015
TXC491-210845-
/O.CON.KEWX.FF.W.0043.000000T0000Z-150521T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON TX-
224 AM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
CENTRAL WILLIAMSON COUNTY...
AT 219 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN BETWEEN JARRELL...ROUND ROCK AND ANDICE. DOPPLER RADAR
SHOWS UP TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN. RAIN GAUGES AT
1 NNW OF LEANDER REPORTED 2.33 INCHES...4 NW OF GEORGETOWN REPORTED
2.31 INCHES AND 3 SW OF FLORENCE INDICATED 1.95 INCHES HAVE ALREADY
FALLEN. FLASH FLOODING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROUND ROCK...GEORGETOWN...GRANGER...SERENADA...BARTLETT...FLORENCE...
JARRELL...LIBERTY HILL...WEIR...GEORGETOWN DAM...ANDICE...SUN CITY...
WALBURG...SEWARD JUNCTION...THEON...JONAH AND SCHWERTNER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3089 9773 3082 9747 3074 9728 3054 9762
3062 9794 3063 9795 3062 9797 3064 9804
3091 9783
$$
CP667
WGUS74 KEWX 210829
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 AM CDT THU MAY 21 2015
TXC491-210845-
/O.CON.KEWX.FF.W.0043.000000T0000Z-150521T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON TX-
329 AM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
CENTRAL WILLIAMSON COUNTY...
AT 326 AM CDT...DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE RAIN
ACROSS THE WILLIAMSON COUNTY. DOPPLER RADAR SHOWS UP TO 5 INCHES OF
RAIN HAVE ALREADY FALLEN MAINLY IN AN AREA BETWEEN GEORGETOWN...
JARRELL AND ANDICE. RAIN GAUGES AT 4 NW OF GEORGETOWN REPORTED 2.60
INCHES AND 1 NNW OF LEANDER REPORTED 2.46 INCHES. FLASH FLOODING
WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROUND ROCK...GEORGETOWN...GRANGER...SERENADA...BARTLETT...FLORENCE...
JARRELL...LIBERTY HILL...WEIR...GEORGETOWN DAM...ANDICE...SUN CITY...
WALBURG...SEWARD JUNCTION...THEON...JONAH AND SCHWERTNER.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1/2 INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3089 9773 3082 9747 3074 9728 3054 9762
3062 9794 3063 9795 3062 9797 3064 9804
3091 9783
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:42 AM CDT, 4 minutes earlier.
Area forecast discussion, May 21, 12:42 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1242 AM CDT THU MAY 21 2015 .AVIATION... THE MAIN FEATURE WILL BE A SLOW MOVING MESOSCALE CONVECTIVE SYSTEM THROUGH 12Z...AFFECTING THE I-35 CORRIDOR SITES. BASED ON OBSERVATIONS FROM UPSTREAM METARS...EXPECT TEMPO 2-3SM TSRA BR FROM 08-12Z. VCSH WILL CONTINUE AFTER 12Z...BUT THINK THIS WILL BE MINIMAL. LOOK FOR IFR OR LOW MVFR CIGS FROM 12-18Z...THEN IMPROVEMENT TO MVFR AFTER 18Z AND VFR BY AT KSAT/KSSF AFTER 02Z FRIDAY. KDRT IS DIFFERENT WITH MORE EASTERLY WIND AND MUCH LOWER PROSPECTS FOR RAIN...THUS ONLY VCSH FROM 12-18Z AND VFR CIGS UNTIL 00Z FRIDAY. && .PREV DISCUSSION... /ISSUED 1003 PM CDT WED MAY 20 2015/ UPDATE... WE HAVE INCREASING CONFIDENCE IN A HEAVY RAIN EVENT DEVELOPING FOR THE HILL COUNTRY AND EDWARDS PLATEAU LATE THIS EVENING INTO EARLY THURSDAY MORNING. PERSISTENT CONVECTION STARTED EARLIER BY A COLD FRONT TO THE NORTH OF THE AREA HAS GENERATED A MESOSCALE CONVECTIVE VORTEX...CENTERED OVER NORTHWESTERN EDWARDS COUNTY. THIS MCV...ALONG WITH THE DIURNAL DEVELOPMENT OF THE SOUTHERLY LOW LEVEL JET BRINGING UNSEASONABLY MOIST AIR INTO THE THUNDERSTORM COMPLEX...INDICATES STORMS COULD PERSIST THROUGH THE NEXT 4-6 HOURS. STORM MOTIONS ARE VERY SLOW...EXACERBATING RAINFALL AMOUNTS...WHICH COULD AVERAGE 2-4 INCHES WITH ISOLATED TOTALS UP TO 6 INCHES. A FLASH FLOOD WATCH WAS JUST ISSUED TO COVER THE POSSIBILITIES OVERNIGHT. PREV DISCUSSION... /ISSUED 847 PM CDT WED MAY 20 2015/ UPDATE... JUST SENT AN UPDATE TO INCREASE POPS IN THE NORTHWESTERN HALF OF THE AREA AS THUNDERSTORM DEVELOPMENT HAS REMAINED PERSISTENT ALONG THE COLD FRONT AS IT CONTINUES TO SAG SOUTH. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE EDWARDS PLATEAU AND NORTHERN RIO GRANDE PLAINS THROUGH MIDNIGHT. PREV DISCUSSION... /ISSUED 654 PM CDT WED MAY 20 2015/ AVIATION... /00Z TAFS/ CURRENTLY AREA SITES REPORT VFR CONDITIONS AND EXPECTED TO REMAIN THAT WAY THROUGH MIDNIGHT TONIGHT. AFTERWARD...CIGS WILL LOWER TO MVFR/IFR CONDITIONS OVERNIGHT INTO MID DAY THURSDAY. A COLD FRONT IS FORECAST TO PUSH ACROSS THE HILL COUNTRY AND EXPECTED TO STALL ALONG THE ESCARPMENT AROUND 05Z TONIGHT. ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE BOUNDARY BUT AT THIS TIME...OUR THINKING IS FOR CONVECTION TO STAY JUST TO THE NORTH OF THE I-35 TERMINALS WITH SHOWER ACTIVITY GETTING INTO KDRT FROM 02Z TO 05Z TONIGHT. WINDS WILL GENERALLY BE FROM THE EAST AT 5 TO 10 KNOTS. PREV DISCUSSION... /ISSUED 612 PM CDT WED MAY 20 2015/ UPDATE... JUST UPDATED ALL GRIDS AND TEXT FORECASTS TO LOWER POPS SOUTHEAST THROUGH 12Z THURSDAY...LOWER POPS THIS EVENING FOR THE I-35 CORRIDOR...AND TO INCLUDE SEVERE THUNDERSTORM WATCH 192 UNTIL MIDNIGHT FOR EDWARDS AND VAL VERDE COUNTIES. ALL HOURLY FORECAST VARIABLES WERE ALSO UPDATED THROUGH 12Z THURSDAY. IN BRIEF... CONVECTION IS A LITTLE FURTHER NORTH/WEST THAN PREVIOUS HI-RES MODELS PROJECTED...BUT WE STILL EXPECT AN INCREASE IN STORM COVERAGE LATER TONIGHT AS THE COLD FRONT CONTINUES TO SAG SOUTH TOWARD OUR AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL THIS EVENING. PREV DISCUSSION... /ISSUED 241 PM CDT WED MAY 20 2015/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... ALREADY THIS AFTERNOON SHOWERS AND STORMS WERE FIRING EAST OF THE I35 CORRIDOR AS INSTABILITY IS OVERCOMING WEAK MORNING CAPPING. THIS ISOLATED TO SCATTERED POTENTIAL SHOULD CONTINUE THROUGH THE DAYLIGHT HOURS WHERE THE SUN IS EFFICIENTLY DESTABILIZING THE SURFACE ATMOSPHERE. OUT WEST...HIGH INSTABILITY AND AN APPROACHING COLD FRONT FROM THE NORTH IS INTERACTING WITH A DRY LINE PRODUCING ISOLATED STRONG TO SEVERE CONVECTION IN THE BIG BEND AREA AND OFF THE MEXICAN MOUNTAINS. AS THE COLD FRONT CONTINUES TO APPROACH...EXPECTING THIS ACTIVITY TO ORGANIZE INTO A CLUSTER OF STRONG STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE EASTWARD PROPAGATION OF THIS ACTIVITY IS THE QUESTION. IT LOOKS LIKE THE COLD FRONT WILL PUSH TO THE NORTHERN PERIPHERY COUNTIES AFTER 00Z AND DEVELOP STORMS ALONG IT AND WEST OF THE I35 CORRIDOR. AFTER DARK...THE STORM INTENSITY SHOULD SUBSIDE AND THEN THE THREAT BECOMES THE LOCALLY HEAVY RAIN THREAT AS IT HAS BEEN THE LAST FEW DAYS. THURSDAY IS LOOKING LIKE ANOTHER SIMILAR SET UP TO TODAY WITH THE FRONT NOW STALLED TO OUR NORTH. SHOULD BE THE FOCUS FOR SHOWER AND STORM ACTIVITY TOMORROW AFTERNOON. ANOTHER SUBTLE UPPER LEVEL SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW IS EXPECTED TO ENHANCE QPF RATES ALONG THE RGV THURSDAY NIGHT WHICH WILL CREATE ANOTHER CHANCE FOR LOCALLY HEAVY RAIN. LONG TERM (FRIDAY THROUGH WEDNESDAY)... MODELS CONTINUE TO ADVERTISE STRONG AMPLIFICATION OF THE UPPER LEVEL LOW OVER THE ROCKIES DUE A FAST MOVING SHORTWAVE ORIGINATING FROM THE PACIFIC NORTHWEST. AS THIS FEATURE ROUNDS THE LOW...THE LOW ITSELF PROGRESSES EASTWARD. 300 MB WINDS BEGIN TO INCREASE SATURDAY AFTERNOON OVERTOP A VERY MOIST AIRMASS CHARACTERIZED BY PWAT VALUES RANGING FROM 1.75 TO 2 INCHES. WITH A HEALTHY SOUTHERLY LLJ...EMBEDDED SHORTWAVE...AND 300 MB RIGHT EXIT REGION OVER SOUTH CENTRAL TEXAS OVERNIGHT SATURDAY ADVERTISED ON BOTH MODELS BUT ESPECIALLY ON THE ECMWF...HEAVY RAINS LOOK LIKELY BEGINNING SATURDAY EVENING THROUGH AS FAR AS MONDAY AFTERNOON. QPF TOTALS LOOKS TO RANGE FROM 3-4 INCHES ACROSS MUCH OF THE WESTERN CWA AND 2-3 INCHES IN THE EAST WITH ISOLATED AMOUNTS UP TO 6 OR 7 INCHES NOT OUT OF THE QUESTION. THE DETAILS ARE A BIT LESS CLEAR BEYOND MONDAY AS A MORE BROAD PATTERN WILL DEVELOP IN THE WESTERN CONUS. IT LOOKS LIKE AT LEAST A FEW DAYS OF DRIER CONDITIONS WILL BE AROUND MID WEEK BEFORE ANOTHER WEAKER SHORTWAVE COMES ON THE PACIFIC SHORE AND RAIN RETURNS TO THE FORECAST LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 67 83 70 83 / 40 40 40 40 60 AUSTIN BERGSTROM INTL AIRPORT 79 67 83 70 83 / 40 40 40 40 60 NEW BRAUNFELS MUNI AIRPORT 81 68 83 70 84 / 40 40 40 40 60 BURNET MUNI AIRPORT 75 64 80 69 81 / 40 40 40 40 60 DEL RIO INTL AIRPORT 81 70 85 70 84 / 50 60 30 40 60 GEORGETOWN MUNI AIRPORT 76 65 82 70 82 / 40 40 50 40 60 HONDO MUNI AIRPORT 82 69 84 70 83 / 50 50 30 40 60 SAN MARCOS MUNI AIRPORT 79 67 83 70 83 / 40 40 40 40 60 LA GRANGE - FAYETTE REGIONAL 82 70 83 70 84 / 50 30 50 30 40 SAN ANTONIO INTL AIRPORT 81 69 84 70 83 / 50 40 40 40 60 STINSON MUNI AIRPORT 82 70 84 70 84 / 50 40 40 40 60 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...EDWARDS... GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO...MEDINA... REAL...TRAVIS...UVALDE...WILLIAMSON. && MESOSCALE/AVIATION...26 SYNOPTIC/GRIDS...18
Hazardous weather outlook, May 20, 7:35 AM CDT, 17 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 735 AM CDT WED MAY 20 2015 TXZ171>173-183>194-202>209-217>225-228-211245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 735 AM CDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH MUCH OF THE EVENING ALONG AND NORTH OF A ELGIN TO BOERNE TO CARRIZO SPRINGS LINE. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL...WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD RESULT IN FLASH FLOODING OF ISOLATED STREAMS...CREEKS AND LOW WATER CROSSINGS. IN ADDITION...A FEW STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH. THE SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT PRIMARILY ALONG AND SOUTH OF I-10. THE CHANCES FOR STORMS WILL CONTINUE FRIDAY AND SATURDAY ACROSS ALL OF SOUTH-CENTRAL TEXAS. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY THURSDAY THROUGH EARLY SATURDAY. MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT AND SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL INCREASE DURING THIS TIME...WHICH COULD RESULT IN MORE WIDESPREAD FLASH FLOODING. THERE IS A CHANCE THE HEAVY RAINFALL THREAT COULD LINGER INTO MONDAY. A FLASH FLOOD WATCH MAY BE REQUIRED LATER THIS WEEK OR WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ALONG AND NORTH OF AN ELGIN TO BOERNE TO CARRIZO SPRINGS LINE.
In the hours before
Special weather statement, May 20, 9:31 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 PM CDT WED MAY 20 2015 TXZ171-210315- LLANO TX- 931 PM CDT WED MAY 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO COUNTY UNTIL 1015 PM CDT... AT 930 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASTELL...OR 14 MILES SOUTHWEST OF LLANO...MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LLANO...FIELD CREEK...VALLEY SPRING...PRAIRIE MOUNTAIN...BABY HEAD AND CASTELL. LAT...LON 3063 9873 3050 9896 3092 9896 3092 9861 TIME...MOT...LOC 0230Z 142DEG 20KT 3065 9889 ZEITLER
Special weather statement, May 20, 9:44 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT WED MAY 20 2015
TXZ183>186-188-210330-
EDWARDS TX-VAL VERDE TX-GILLESPIE TX-REAL TX-KERR TX-
944 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...EDWARDS...
NORTHEASTERN VAL VERDE...SOUTHWESTERN GILLESPIE AND NORTHWESTERN KERR
COUNTIES UNTIL 1030 PM CDT...
AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JUNCTION TO 10 MILES
EAST OF JUNO...AND MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...LOMA ALTA...HUNT...KERR WILDLIFE MANAGEMENT AREA...
CARTA VALLEY...MOUNTAIN HOME...FLOUR MILLS...HARPER...US-277 NEAR THE
SUTTON-EDWARDS COUNTY LINE...PRADE RANCH...US-377 NEAR THE
KIMBLE-EDWARDS COUNTY LINE...THE INTERSECTION OF I-10 AND U.S 290...
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE...VINEGARONE AND DEVILS SINKHOLE STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3029 10068 3029 9933 3011 9919 2964 10075
3018 10102
TIME...MOT...LOC 0243Z 308DEG 12KT 3054 9970 3016 10093Special weather statement, May 20, 10:33 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT WED MAY 20 2015
TXZ171-183>186-188-190-210430-
BLANCO TX-EDWARDS TX-LLANO TX-VAL VERDE TX-GILLESPIE TX-REAL TX-
KERR TX-
1033 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL...SOUTHWESTERN
LLANO...EDWARDS...NORTHWESTERN BLANCO...EAST CENTRAL VAL VERDE...
GILLESPIE AND NORTHWESTERN KERR COUNTIES UNTIL 1130 PM CDT...
AT 1033 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CASTELL TO 6 MILES
NORTHWEST OF LOMA ALTA...AND MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...ROCKSPRINGS...ROUND MOUNTAIN...LOMA ALTA...KERR
WILDLIFE MANAGEMENT AREA...PRAIRIE MOUNTAIN...OXFORD...BLOWOUT...
MOUNTAIN HOME...ECKERT...FLOUR MILLS...TIVYDALE...CRABAPPLE...DOSS...
HARPER...CHERRY SPRING...WILLOW CITY...ENCHANTED ROCK STATION...
US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE AND THE INTERSECTION OF
I-10 AND U.S 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3044 9837 2971 10056 3001 10095 3029 10013
3029 9930 3050 9931 3050 9897 3067 9896
3070 9889
TIME...MOT...LOC 0333Z 300DEG 10KT 3065 9890 3001 10081Special weather statement, May 20, 11:31 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT WED MAY 20 2015
TXZ171-184>188-190-210515-
BLANCO TX-EDWARDS TX-LLANO TX-BANDERA TX-GILLESPIE TX-REAL TX-
KERR TX-
1131 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR REAL...SOUTHWESTERN LLANO...
CENTRAL EDWARDS...NORTHWESTERN BLANCO...NORTHWESTERN BANDERA...
GILLESPIE AND KERR COUNTIES UNTIL 1215 AM CDT...
AT 1130 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OXFORD TO 13 MILES
SOUTHEAST OF FLOUR MILLS...AND MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KERRVILLE...FREDERICKSBURG...ROCKSPRINGS...ROUND MOUNTAIN...HUNT...
INGRAM...STONEWALL...KERR WILDLIFE MANAGEMENT AREA...SANDY...
OXFORD...BLOWOUT...MOUNTAIN HOME...KERRVILLE STATE PARK...ECKERT...
CRABAPPLE...DOSS...HARPER...CAIN CITY...LBJ STATE PARK AND ROCKY
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3036 9825 3014 9884 3014 9892 3011 9892
2962 10017 2962 10028 2993 10061 3029 9976
3029 9930 3048 9930 3050 9897 3063 9896
3073 9871
TIME...MOT...LOC 0430Z 302DEG 23KT 3064 9870 2992 10048Special weather statement, May 21, 12:10 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 AM CDT THU MAY 21 2015
TXZ171-172-186>190-210615-
KENDALL TX-BURNET TX-BLANCO TX-LLANO TX-BANDERA TX-GILLESPIE TX-
KERR TX-
1210 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO...SOUTHWESTERN
BURNET...KENDALL...BLANCO...NORTHERN BANDERA...GILLESPIE AND EASTERN
KERR COUNTIES UNTIL 115 AM CDT...
AT 1208 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BERTRAM TO NEAR
CASTELL TO NEAR ROUND MOUNTAIN TO LUCKENBACH TO 7 MILES NORTH OF
CYPRESS CREEK TO NEAR KERR WILDLIFE MANAGEMENT AREA... AND MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...MARBLE
FALLS...BURNET...COMFORT...BLANCO...BERTRAM...BANDERA...ROUND
MOUNTAIN...HUNT...GRANITE SHOALS...HORSESHOE BAY...INGRAM...
MEADOWLAKES...JOHNSON CITY...STONEWALL AND HIGHLAND HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3077 9801 3004 9834 2974 9871 2968 9940
3008 9953 3043 9903 3066 9860
TIME...MOT...LOC 0508Z 333DEG 23KT 3068 9817 3063 9854 3045 9843 3032
9849 3017 9875 3012 9897 3007 9943
CPSpecial weather statement, May 21, 12:19 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1219 AM CDT THU MAY 21 2015
TXZ173-210615-
WILLIAMSON TX-
1219 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY UNTIL 115 AM
CDT...
AT 1218 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANDICE TO NEAR
SERENADA TO NEAR LITTLE RIVER-ACADEMY...AND MOVING SOUTH AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROUND ROCK...CEDAR PARK...GEORGETOWN...TAYLOR...GRANGER...SERENADA...
LEANDER...HUTTO...BARTLETT...FLORENCE...JARRELL...LIBERTY HILL...
WEIR...GEORGETOWN DAM...ANDICE...SUN CITY...GRANGER DAM...SANDOVAL...
HOXIE AND SCHWERTNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3087 9762 3074 9727 3063 9722 3047 9777
3064 9797 3088 9786 3091 9783 3091 9781
TIME...MOT...LOC 0518Z 008DEG 4KT 3075 9790 3077 9770 3093 9736
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:07 PM CDT | Special Weather Statement | EWX | Edwards | 38 min |
| May 20, 8:18 PM CDT | Special Weather Statement | EWX | Travis | 27 min |
| May 20, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 38 min |
| May 20, 8:54 PM CDT | Special Weather Statement | EWX | Bandera, Kerr, Real, Uvalde, Zavala | 51 min |
| May 20, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 42 min |
| May 20, 9:12 PM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 20, 9:31 PM CDT | Special Weather Statement | EWX | Llano | 44 min |
| May 20, 9:44 PM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| May 20, 9:58 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more | 10 hr |
| May 20, 10:33 PM CDT | Special Weather Statement | EWX | Edwards, Gillespie | 57 min |
| May 20, 10:40 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 20, 11:13 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 5 hr |
| May 20, 11:31 PM CDT | Special Weather Statement | EWX | Edwards, Gillespie, Kerr, Llano, Real | 44 min |
| May 20, 11:55 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| May 21, 12:10 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Gillespie, Kendall, Kerr | 65 min |
| May 21, 12:13 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 3 hr |
| May 21, 12:19 AM CDT | Special Weather Statement | EWX | Williamson | 56 min |
| May 21, 12:27 AM CDT | Areal Flood Advisory | EWX | Blanco, Kendall | 3 hr |
| May 21, 12:58 AM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| May 21, 1:13 AM CDT | Special Weather Statement | EWX | Bandera | 62 min |
| May 21, 1:18 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| May 21, 2:10 AM CDT | Areal Flood Advisory | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 2:14 AM CDT | Special Weather Statement | EWX | Maverick | 61 min |
| May 21, 2:17 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 21, 2:33 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 21, 2:38 AM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 3:07 AM CDT | Special Weather Statement | EWX | Dimmit | 53 min |
| May 21, 3:20 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 115 min |
| May 21, 3:34 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 56 min |
| May 21, 3:44 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 21, 3:50 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| May 21, 4:01 AM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | EWX | Dimmit | 48 min |
| May 21, 4:18 AM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| May 21, 4:29 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 46 min |
| May 21, 5:26 AM CDT | Areal Flood Advisory | EWX | Maverick, Uvalde, Zavala | 3 hr |
| May 21, 6:48 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 21, 6:59 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.